This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
As a specialist in infectious diseases, I believe that a few words of comment are in order with regard to the article by Christian and Krueger that appeared recently in the Archives. I must say that I think the authors have underestimated the potential gravity of the toxicity that has been associated with clindamycin, and I feel that their conclusion "that clindamycin is probably a valuable additional drug in the treatment of acne" was somewhat incautious. Clindamycin is undoubtedly a very effective drug for a number of conditions. Sufficient verification of its toxicity, particularly with regard to the gastrointestinal tract, now exists, however, to make a thoughtful physician pause before using it for a disease that does not seriously threaten the general health of his patient. This is particularly true when alternative forms of therapy of known efficacy and a low order of toxicity are available, and
Finley RA. Clindamycin Therapy for Moderately Severe Acne. Arch Dermatol. 1976;112(9):1323–1324. doi:10.1001/archderm.1976.01630330077027
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: